Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 19, 2016, 7:59 PM CDT for Kent County, King County, Stonewall County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2016, 7:59 PM CDT (00:59 UTC)
- Expired
- Apr 19, 2016, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 134 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
832
WUUS54 KLUB 200059
SVRLUB
TXC263-269-433-200145-
/O.NEW.KLUB.SV.W.0048.160420T0059Z-160420T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
759 PM CDT TUE APR 19 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN STONEWALL COUNTY IN NORTHWESTERN TEXAS...
NORTHEASTERN KENT COUNTY IN NORTHWESTERN TEXAS...
SOUTHWESTERN KING COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 845 PM CDT
* AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GIRARD...
JUST NORTH OF JAYTON...AND MOVING TO THE EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JAYTON...ASPERMONT...GIRARD...PEACOCK AND SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3313 10024 3326 10071 3340 10066 3340 10052
3341 10052 3344 10014
TIME...MOT...LOC 0058Z 282DEG 27KT 3333 10060
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEEN1 follow-up statement
414
WWUS54 KLUB 200130
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
830 PM CDT TUE APR 19 2016
TXC263-269-200140-
/O.CAN.KLUB.SV.W.0048.000000T0000Z-160420T0145Z/
KENT TX-KING TX-
830 PM CDT TUE APR 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENT AND
SOUTHWESTERN KING COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3313 10024 3324 10045 3336 10041 3337 10016
TIME...MOT...LOC 0130Z 282DEG 27KT 3328 10032
$$
TXC433-200145-
/O.CON.KLUB.SV.W.0048.000000T0000Z-160420T0145Z/
STONEWALL TX-
830 PM CDT TUE APR 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN STONEWALL COUNTY...
AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWENSON...OR 15
MILES EAST OF JAYTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASPERMONT AND SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3313 10024 3324 10045 3336 10041 3337 10016
TIME...MOT...LOC 0130Z 282DEG 27KT 3328 10032
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:51 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 19, 6:51 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 651 PM CDT TUE APR 19 2016 .AVIATION... IN SIMILAR FASHION TO THIS MORNING...VFR CONDITIONS ARE LIKELY TO CRATER TO IFR AT PVW AND LBB AFTER MIDNIGHT AS THE LOWER ATMOSPHERE REMAINS VERY MOIST. COULD SEE DENSE FOG ALSO DEVELOP THOUGH THIS IS LESS LIKELY COMPARED TO JUST VERY LOW STRATUS. CONFIDENCE IN IFR AT CDS IS LESS CERTAIN AS SOME MODELS ARE RELUCTANT TO REDEVELOP LOW CLOUDS...BUT HAVE HINTED AT THIS SCENARIO WITH A SCATTERED LOW LAYER. SHOULD SEE VFR RETURN TO LBB AND PVW BY THE AFTN AT WHICH POINT A REPEAT OF AFTERNOON TS ARE POSSIBLE SOUTH OF AN UPPER LOW...MAINLY N OF LBB. && .PREV DISCUSSION... /ISSUED 318 PM CDT TUE APR 19 2016/ SHORT TERM... PRECIP CHANCES WILL CONTINUE TO BE THE FOCUS TONIGHT AND AGAIN WEDNESDAY. ONGOING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BEGINNING TO MARCH EWD ACROSS THE NRN HALF OF THE FCST AREA AT A PRETTY GOOD CLIP. THE SOURCE REGION FOR CONVECTIVE REDEVELOPMENT THAT HAD BEEN ANCHORED IN ERN NM IS SHIFTING TO THE WRN SOUTH PLAINS. THIS ADJUSTMENT OCCURRING IN RESPONSE TO THE MAIN UPPER TROUGH OVER NRN NM SHOWING EWD MOVEMENT PER WATER VAPOR IMAGERY THE LAST COUPLE HOURS. TROUGH AXIS SHOULD SHIFT TO THE EAST OF THE FCST AREA AROUND 06Z WITH HIGH CHANCE TO LIKELY POPS ERN HALF OF THE FCST AREA APPROPRIATE UNTIL THEN. COULD ALSO SEE A SHIFT SWD WITH THE CONVECTION AS OUTFLOW INTERACTS WITH LOW LEVEL MOISTURE SRN SOUTH AND ROLLING PLAINS PER HRRR OUTPUT. FOCUS THEN SHIFTS TO PRECIP CHANCE WEDNESDAY. APPEARS A DECENTLY DEFINED DRYLINE WILL SHIFT INTO THE WRN ZONES DURING THE AFTN. LOW LEVEL MOISTURE TO REMAIN IN PLACE TO ITS EAST WITH SFC DEW POINT TEMPS UPPER 40S-LOWER 50S. NOT MUCH UPPER SUPPORT EVIDENT WITH A SHORT WAVE TROUGH PROGGED TO SEWD THROUGH THE MEAN FLOW FROM SRN COLORADO TWD THE PANHANDLE. WEAKLY FORCED CONVECTIVE INITIATION POSSIBLE LATE AFTN JUST EAST OF THE DRYLINE GENERALLY ALONG I-27. ONLY OTHER ISSUE IS CHANCE FOR FOG AROUND SUNRISE. COOL...MOIST AIR MASS WITH UPSLOPE EASTERLY LOW LEVEL FLOW POINT TO THE POSSIBILITY. NO CONSENSUS FROM GUIDANCE ATTM. WILL KEEP MENTION OUT FOR NOW AND LET NEXT SHIFT REEVALUATE. LONG TERM... A SECONDARY COLD FRONT WILL PUSH THROUGH TOMORROW NIGHT AS A SHORT WAVE ROTATES AROUND THE BACKSIDE OF THE MUCH LARGER UPPER LEVEL LOW ACROSS THE MIDWEST. WITH PLENTY OF MOISTURE IN PLACE AS WELL AS LIFT FROM THE SHORTWAVE A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL BE HIGHLY POSSIBLE ACROSS THE EASTERN TX PANHANDLE AND ROLLING PLAINS. WHILE SOME HEAVY RAIN WILL BE POSSIBLE AS PWATS WILL BE OVER 1 INCH THE COMPLEX SHOULD MOVE QUICK ENOUGH TO HELP MITIGATE FLOODING CONCERNS. WINDS WILL REMAIN OUT OF THE NORTHEAST INTO LATE THURSDAY NIGHT WHICH WILL HELP KEEP TEMPS INTO THE LOW 70S. WINDS WILL TURN BACK TO THE SOUTH/SOUTHEAST BY EARLY FRIDAY AFTERNOON AS A LEE TROF DEVELOPS. THIS...IN ADDITION TO AN UPPER RIDGE MOVING OVER THE REGION...WILL ALLOW TEMPS TO WARM BACK TO NEAR AVERAGE FRIDAY. TEMPS WILL CONTINUE TO WARM TO SEVERAL DEGREES ABOVE AVERAGE BY SUNDAY AS WINDS WILL CONTINUOUSLY STAY OUT OF THE SOUTH TO SOUTHWEST. THE LEE TROF WILL PUSH SOUTHWARD STARTING LATE SUNDAY MORNING ALLOWING A DRYLINE TO PUSH EASTWARD FROM NM. A SMALL CHANCE EXISTS FOR ISOLATED THUNDERSTORMS ALONG THE DRYLINE...MOSTLY OVER THE ROLLING PLAINS...SUNDAY BUT WILL BE DEPENDENT ON THE TIMING OF A PASSING SHORTWAVE. WINDS WILL BE FAIRLY BREEZY...SPECIFICALLY ACROSS OUR NORTHWESTERN COUNTIES...BEHIND THE DRYLINE AS THE MID TO LOWER LEVELS DRY AND THERMAL PROFILES BECOME SUPER ADIABATIC. CONDITIONS BEYOND LATE SUNDAY BECOME QUESTIONABLE AS MODELS BEGIN TO DIVERGE WITH THE UPPER LEVEL PATTERN. THE ECMWF BRINGS AN UPPER LEVEL LOW CLOSE TO THE REGION BY MONDAY AFTERNOON/EVENING WHICH WOULD ALLOW WINDS TO KEEP BLOWING WHILE THE GFS TAKES A MORE PACIFIST ROLE BY KEEPING FLOW MOSTLY ZONAL AND DELAYING THE APPROACH OF THE LOW UNTIL EARLY WEDNESDAY. EITHER WAY THE FORECAST LOOKS TO REMAIN DRY. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Apr 19, 11:34 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1134 AM CDT TUE APR 19 2016 TXZ021>044-201645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1134 AM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY SHIFT EASTWARD ACROSS THE SOUTH PLAINS AND FAR SOUTHWESTERN PANHANDLE TOWARD THE ROLLING PLAINS AND FAR SOUTHEASTERN PANHANDLE THIS AFTERNOON. THE PERSISTENT NATURE OF THIS PRECIPITATION WILL LIMIT AVAILABLE ENERGY FOR AFTERNOON THUNDERSTORMS ON THE CAPROCK. HOWEVER...SOME BREAKS IN CLOUD COVER ACROSS THE SOUTHERN ROLLING PLAINS THIS AFTERNOON MAY HELP GENERATE ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING TO BECOME STRONG TO MARGINALLY SEVERE HAIL WILL MOSTLY REMAIN SMALL BUT COULD BECOME AS LARGE AS QUARTERS. THIS MARGINAL THREAT OF SEVERE THUNDERSTORMS WILL BE LIMITED TO AREAS SOUTH AND EAST OF A PADUCAH TO TAHOKA LINE. IN ADDITION... THE AMOUNT OF MOISTURE AVAILABLE WILL LEAD TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ACROSS THE ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS MAY MOVE ACROSS THE SOUTHERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE SOUTH AND ROLLING PLAINS LATE WEDNESDAY NIGHT INTO EARLY THURSDAY. THESE STORMS COULD BE STRONG...PRODUCE SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN. THE THREAT FOR THUNDERSTORMS...POTENTIAL SEVERE...MAY RETURN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE LOW POTENTIAL FOR SEVERE WEATHER.
In the hours before
Special weather statement, Apr 19, 2:52 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
252 PM CDT TUE APR 19 2016
TXZ030-035-036-192015-
FLOYD TX-CROSBY TX-LUBBOCK TX-
252 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD...NORTHWESTERN
CROSBY AND NORTHEASTERN LUBBOCK COUNTIES UNTIL 315 PM CDT...
AT 251 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF PETERSBURG...OR 13 MILES EAST OF ABERNATHY...MOVING EAST
AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IDALOU...RALLS...LORENZO AND CONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3365 10169 3383 10173 3383 10156 3387 10156
3395 10126 3368 10120
TIME...MOT...LOC 1951Z 259DEG 28KT 3376 10162
JGDLocal storm report, Apr 19, 3:05 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
305 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL LOCKNEY 34.12N 101.44W
04/19/2016 E1.00 INCH FLOYD TX STORM CHASER
FELL AT THE HOSPITAL
&&
EVENT NUMBER LUB1600073
JGDSpecial weather statement, Apr 19, 3:33 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CDT TUE APR 19 2016 TXZ030-031-036-037-192100- DICKENS TX-FLOYD TX-CROSBY TX-MOTLEY TX- 333 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MOTLEY... SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY AND NORTHWESTERN DICKENS COUNTIES UNTIL 400 PM CDT... AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF DOUGHERTY...OR 14 MILES NORTHEAST OF CROSBYTON...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MATADOR...MCADOO...AFTON AND ROARING SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3371 10117 3389 10122 3404 10071 3377 10063 TIME...MOT...LOC 2033Z 256DEG 33KT 3382 10111 07
Local storm report, Apr 19, 7:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 5 W GIRARD 33.36N 100.75W
04/19/2016 E1.00 INCH KENT TX TRAINED SPOTTER
FELL WITH STRONG WIND GUSTS FROM NORTH. NO DAMAGE.
&&
EVENT NUMBER LUB1600075
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:35 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 25 min |
| Apr 19, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 36 min |
| Apr 19, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 46 min |
| Apr 19, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 46 min |
| Apr 19, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.